MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Halo (2227)
Date of Event 02/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens was explanted from the patient's operative eye due to halos, blurry vision, and headaches from straining.There was no incision enlargement, no vitrectomy, and no sutures used.The replacement lens was a non-johnson and johnson lens.Reportedly, there was no patient injury and the patient is doing fine post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected information: in review, the following information inadvertently was not included in the initial emdr report; therefore, it has been captured in this supplemental report.The patient's affected eye was the left eye (os) and through follow up, it was reported that there was no capsule tear.The following field was also updated as the email address for the account is available: (b)(6).Additional information: device available for evaluation: yes.Returned to manufacturer on: 3/1/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to manufacturing site inside a vial with solution.Unaided visual inspection observed lens was returned whole with no obvious damage or defects.The product was cleaned with purified water and dried with compressed air to ease inspection.Further inspection under microscope revealed scratches/abrasions on lens surface near haptic.Scratches/abrasions were observed on the lens surface, therefore the reported issue of cosmetic was verified.However, based on the condition in which the sample was received, it is no possible to determine that the reported issue is related to the manufacturing process.Based on the analysis there is no indications of a product quality deficiency.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specifications.A search in complaints history revealed that no other complaint has been received for this production order number.Labeling review: the labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.Conclusion: as a result, of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8393401
Report Number3011852734-2019-00050
Device Sequence Number2887149
Product Code HQL
UDI-Device Identifier05050474552715
UDI-Public(01)05050474552715(17)210604
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Model NumberZCT225
Device Catalogue NumberZCT225U190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer03/29/2019
10/25/2020
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/25/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Date Report Sent to FDA01/01/2005